Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 12, NWS Milwaukee, WI
NWS Milwaukee, WI issued this severe thunderstorm warning at Apr 13, 2006, 10:00 PM CDT for Rock County, Wisconsin. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 13, 2006, 10:00 PM CDT (03:00 UTC)
- Expired
- Apr 13, 2006, 10:38 PM CDT
- In force
- 38 min
- Issued by
- NWS Milwaukee, WI
- Area
- Counties, with a storm outline in the text
County Rock County, WI
The radar
The Milwaukee radar (KMKX), 51 km from the middle of the area, began a volume at 03:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 13, 8:24 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 3.0 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 774 J/kg
- Mixed-layer CIN
- -72 J/kg
- Mixed-layer LCL
- 2028 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 122 m²/s²
- 0-3 km storm-relative helicity
- 250 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 5.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KMKX 140300 SVRMKX WIC105-140345- /O.NEW.KMKX.SV.W.0012.060414T0300Z-060414T0345Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 1000 PM CDT THU APR 13 2006 THE NATIONAL WEATHER SERVICE IN MILWAUKEE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN ROCK COUNTY IN SOUTH CENTRAL WISCONSIN * UNTIL 1045 PM CDT * AT 956 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR EVANSVILLE...AND MOVING EAST AT 65 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... FOOTVILLE AROUND 1005 PM CDT... JANESVILLE AROUND 1010 PM CDT... MILTON AROUND 1015 PM CDT... LAT...LON 4285 8934 4268 8936 4263 8878 4283 8877 $$ COLLAR/HENTZ
2 follow-up statements
000 WWUS53 KMKX 140314 SVSMKX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 1014 PM CDT THU APR 13 2006 WIC105-140345- /O.CON.KMKX.SV.W.0012.000000T0000Z-060414T0345Z/ ROCK WI- 1014 PM CDT THU APR 13 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 PM CDT FOR NORTHERN ROCK COUNTY... AT 1009 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP TO BASEBALL SIZE. THIS STORM WAS LOCATED NEAR MILTON... MOVING EAST AT 65 MPH. NUMEROUS REPORTS OF HAIL BETWEEN GOLFBALL AND BASEBALL SIZE HAVE BEEN REPORTED WITH THIS STORM. THIS IS A VERY DANGEROUS STORM THE SEVERE THUNDERSTORM WILL BE NEAR... JOHNSTOWN CENTER BY 1020 PM CDT A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 AM CDT FRIDAY MORNING FOR ALL OF SOUTH CENTRAL AND SOUTHEAST WISCONSIN. LAT...LON 4285 8934 4268 8936 4263 8878 4283 8877 $$ WOOD
000 WWUS53 KMKX 140338 SVSMKX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 1038 PM CDT THU APR 13 2006 WIC105-140346- /O.CAN.KMKX.SV.W.0012.000000T0000Z-060414T0345Z/ ROCK WI- 1038 PM CDT THU APR 13 2006 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN ROCK COUNTY IS CANCELLED... THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING FOR NORTHERN ROCK COUNTY HAS MOVED OUT OF THE AREA. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 AM CDT FRIDAY MORNING FOR ALL OF SOUTH CENTRAL AND SOUTHEAST WISCONSIN. LAT...LON 4285 8934 4268 8936 4263 8878 4283 8877 $$ WOOD
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 13, 3:34 PM CDT, 6 hours 26 minutes earlier.
Area forecast discussion, Apr 13, 3:34 PM CDT, 6 hours 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 334 PM CDT THU APR 13 2006 .DISCUSSION...FCST FOCUS ON SEVERE POSSIBILITIES WITH THUNDERSTORMS TONIGHT...AND AGAIN ON SAT NIGHT/SUNDAY. AS EXPECTED...RETURNS ON AREA 88-D RADARS PICKING UP BEGINNING OF CONVECTIVE DEVELOPMENT IN SE MN AHEAD OF WEAK SHRT WAVE ON DAKOTAS/MN BRDR AND IN MASS CONVERGENCE ZONE AS 30 KT 850 MB WINDS ON SLATER IA PROFILER MOVE INTO RGN OF LIGHTER WINDS EVIDENCED WITH 5-10 KTS ON BLUE RIVER PROFILER. DIFFICULTY OF GETTING DEEP CONVECTION TONIGHT DUE TO LACK OF MOISTURE INDICATED BY LACK OF CEILINGS BLO 12K FT IN AREA OF DEVELOPING RADAR RETURNS. OVER SRN WI SFC DEW POINTS IN THE 40S...WITH SPC RIGHTFULLY INDICATING BEST CHC OF SEVERE WILL BE ALONG AND SOUTH OF SHARP DEW POINT GRADIENT CURRENTLY ALONG A DSM STL LINE...THAT LOOKS TO REMAIN SOUTH OF WI TONIGHT. HOWEVER 30 TO 40KT LOW LVL JET MAY BE ENOUGH TO FEED ELEVATED CONVECTION OVER RGN THIS EVENING...BRINGING A CHC OF HAIL BEFORE TURNING WEST AROUND 06Z AS TROF MOVES THRU. NRLY WINDS FOR FRI THO WK CAA AS ZONAL FLOW AND THERMAL RDG AHEAD OF WAVE ACROSS SRN CANADA KEEPS 850 TEMPS FROM DROPPING OVER CWA. LOOKING FOR TEMPS IN THE 70S WITH CHC OF PCPN IN UNSTABLE AIRMASS LIMITED TO LOCATIONS SOUTH OF WI IN BETTER 1000-850MB AND 850-700 MB FRONTOGENTIC FORCING AND Q VECTOR CONVERGENCE. MORE VIGOROUS WAVE TO APPROACH AND BRING BETTER CHC FOR SEVERE ON SAT NIGHT INTO SUNDAY AS WAVE BECOMES NEG TILTED AND CLOSES OFF. SOME DIFFERENCES...BUT SIMILAR AGREEMENT IN BRINGING LOW LVL JET INTO SW WI SAT BY 00Z...AND FORCING ALONG BAROCLINIC ZONE ACROSS SRN WI SAT EVE. PCPN LINGERS THRU SUNDAY AS CLOSED SYSTEM MOVES ACROSS WRN GRT LAKES...WITH A DRY MONDAY INTO TUE. NEXT WAVE IN BUSY PATTERN TO AFFECT RGN BEGINNING TUE AFTERNOON/EVE THRU WED. GFS SHOWING THIS SYSTEM CLOSING OFF AND LINGERING INTO FRIDAY. THO SUPPORTED BY POSITIVE HEIGHT ANOMALY OVER HUDSON BAY...WILL WAIT FOR SUPPORT FROM LATER RUNS TO SPREAD PCPN CHS THRU THE END OF NEXT WEEK. && .MKX WATCHES/WARNINGS/ADVISORIES... NONE. && 09/09
Hazardous weather outlook, Apr 13, 5:20 PM CDT, 4 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 520 PM CDT THU APR 13 2006 WIZ046-047-051-052-056>060-062>072-141000- COLUMBIA-DANE-DODGE-FOND DU LAC-GREEN-GREEN LAKE-IOWA-JEFFERSON- KENOSHA-LAFAYETTE-MARQUETTE-MILWAUKEE-OZAUKEE-RACINE-ROCK-SAUK- SHEBOYGAN-WALWORTH-WASHINGTON-WAUKESHA- 520 PM CDT THU APR 13 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT. LARGE HAIL IS THE MAIN HAZARD...ALTHOUGH DAMAGING WINDS ARE ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A CHANCE OF THUNDERSTORMS SATURDAY AFTERNOON...WITH THUNDERSTORMS BECOMING LIKELY SATURDAY NIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS SATURDAY NIGHT...SOUTH OF A PRINCETON...TO CAMPBELLSPORT...TO PORT WASHINGTON LINE. THERE IS A CHANCE OF THUNDERSTORMS SUNDAY AND SUNDAY EVENING...AND AGAIN TUESDAY AFTERNOON INTO TUESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT. LMZ643>646-665-141000- NORTH POINT LIGHTHOUSE TO WIND POINT- PORT WASHINGTON TO NORTH POINT LIGHTHOUSE- SHEBOYGAN WI TO PORT WASHINGTON- WIND POINT TO WINTHROP HARBOR ILLINOIS- 520 PM CDT THU APR 13 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT. LARGE HAIL IS THE MAIN HAZARD...ALTHOUGH DAMAGING WINDS ARE ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SMALL CRAFT ADVISORY CONDITIONS MAY BE MET SATURDAY NIGHT THROUGH SUNDAY. THERE IS A CHANCE OF THUNDERSTORMS SATURDAY AFTERNOON...WITH THUNDERSTORMS BECOMING LIKELY SATURDAY NIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS SATURDAY NIGHT...SOUTH OF PORT WASHINGTON. THERE IS A CHANCE OF THUNDERSTORMS SUNDAY AND SUNDAY EVENING...AND AGAIN TUESDAY AFTERNOON INTO TUESDAY NIGHT. MBK
In the hours before
Local storm report, Apr 13, 9:43 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
943 PM CDT THU APR 13 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0936 PM HAIL MADISON 43.08N 89.39W
04/13/2006 E1.75 INCH DANE WI NWS EMPLOYEE
UNIVERSITY OF WISCONSIN...MADISON...HAIL COVERING THE
GROUND.
&&
DRHLocal storm report, Apr 13, 9:45 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
945 PM CDT THU APR 13 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0938 PM HAIL 1 NW MCFARLAND 43.03N 89.31W
04/13/2006 M1.50 INCH DANE WI AMATEUR RADIO
&&
DRHLocal storm report, Apr 13, 9:49 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
949 PM CDT THU APR 13 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0915 PM HAIL 3 SE BLUE MOUNDS 42.99N 89.78W
04/13/2006 M1.75 INCH DANE WI PUBLIC
&&
DRHLocal storm report, Apr 13, 9:54 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
954 PM CDT THU APR 13 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0939 PM HAIL 1 WSW SHOREWOOD HILLS 43.07N 89.46W
04/13/2006 M1.50 INCH DANE WI AMATEUR RADIO
0945 PM HAIL COTTAGE GROVE 43.08N 89.20W
04/13/2006 M3.00 INCH DANE WI TRAINED SPOTTER
&&
DRHLocal storm report, Apr 13, 9:55 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
955 PM CDT THU APR 13 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0937 PM HAIL MADISON 43.08N 89.39W
04/13/2006 M2.00 INCH DANE WI TRAINED SPOTTER
UNIVERSITY OF WISCONSIN...MADISON CAMPUS.
&&
DRHLocal storm report, Apr 13, 9:56 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
956 PM CDT THU APR 13 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0940 PM HAIL MONONA 43.05N 89.33W
04/13/2006 M3.00 INCH DANE WI TRAINED SPOTTER
&&
DRHThe office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 13, 8:09 PM CDT | Severe Thunderstorm Warning | MKX | Iowa, Lafayette | 81 min |
| Apr 13, 8:58 PM CDT | Severe Thunderstorm Warning | MKX | Dane, Green | 77 min |
| Apr 13, 9:45 PM CDT | Severe Thunderstorm Warning | MKX | Jefferson | 45 min |
| Apr 13, 10:07 PM CDT | Special Marine Warning | MKX | 83 min | |
| Apr 13, 10:09 PM CDT | Severe Thunderstorm Warning | MKX | Dodge, Washington, Waukesha | 66 min |
| Apr 13, 10:12 PM CDT | Severe Thunderstorm Warning | MKX | Dane | 18 min |
| Apr 13, 10:26 PM CDT | Severe Thunderstorm Warning | MKX | Jefferson | 34 min |
| Apr 13, 10:29 PM CDT | Severe Thunderstorm Warning | MKX | Milwaukee, Ozaukee | 59 min |
| Apr 14, 12:13 AM CDT | Special Marine Warning | MKX | 92 min | |
| Apr 14, 12:19 AM CDT | Severe Thunderstorm Warning | MKX | Sheboygan | 41 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.